Cymbalta

United States
January 6, 2008 7:00pm CST
Have any of you ever taken Cymbalta? I have been taking it for a couple of months now and am having a very disturbing side effect. I have a friend who has fibromyalgia and she had an even more dramatic problem this past week, that sent her to the emergency room. She is taking other medications for pain and also another antidepressant, so maybe that aggravated it, but we both have had this symptom. I have been awakened numerous times during the night while asleep by intense muscle twitching and jerking of my body. The first time it happened, it was really scary. I thought perhaps I was going to have a seizure. In my case, it has come and gone over the past few weeks, but after what happened to her last week, I decided to stop taking this medicine. I had the problem again last night with the twitching, though not as intense as some nights. Have any of you who have taken this medicine had anything like this happen?
1 person likes this
3 responses
@sedel1027 (17851)
• United States
7 Jan 08
I don't take Cymbalta, but did a bit of research online and I found that 3% of all people taking Cymbalta did report muscle tremors, cramping, and the like while taking the medicine. Since you had this side effect I would contact your doctor ASAP and have the medication changed out.
1 person likes this
• United States
9 Jan 08
Thanks for the info. I'm beginning to think it's probably more than 3% and maybe they're just not disclosing everything about this medicine.
1 Feb 08
I took cymbalta for two months due to a herniated disk in my back. I did not have any side effects but weird dreams, I have worked with patients who have taken cymbalta and complained of the same symptoms you explained, cymbalta is also supposed to somehow work with the nerves and muscles in your body to decrease the pain, therefore this is probably what is causing the muscles to jerk it could be making the muscles relax to much causing an unwanted side effect, When I stopped taking the med, because I could no longer afford it, I was dizzy/ upset stomach for 3 days.
1 person likes this
@GardenGerty (115817)
• United States
14 Jan 08
You should not stop that type of medication abruptly. THAT can cause seizures.Try getting more potassium in your diet--cabbage family, baked potato, banana, cantaloupe, beans. Also make sure you get enough magnesium. Do not take these, but eat the best sources of these minerals. It may be that Cymbalta is depleting your body. Talk to your doctor about your concerns, or even better, call your pharmacist.